Alert archive / Wyoming / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at May 26, 2019, 4:41 PM MDT for Platte County, Wyoming. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2019, 4:41 PM MDT (22:41 UTC)
- Expired
- May 26, 2019, 9:45 PM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 10.7 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
519
WGUS55 KCYS 262241
FFWCYS
WYC031-270345-
/O.NEW.KCYS.FF.W.0003.190526T2241Z-190527T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
441 PM MDT Sun May 26 2019
The National Weather Service in Cheyenne has issued a
* Flash Flood Warning for...
East central Platte County in southeastern Wyoming...
* Until 945 PM MDT.
* At 440 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
This includes Interstate 25 in Wyoming between mile markers 80 and
94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4228 10481 4221 10468 4216 10467 4207 10466
4206 10501 4213 10502 4226 10508
$$
Trudel1 follow-up statement
755
WGUS75 KCYS 270045
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
645 PM MDT Sun May 26 2019
WYC031-270345-
/O.CON.KCYS.FF.W.0003.000000T0000Z-190527T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Platte WY-
645 PM MDT Sun May 26 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR
EAST CENTRAL PLATTE COUNTY...
At 643 PM MDT, trained weather spotters reported thunderstorms
producing heavy rain in central Platte County. Fields currently have
standing water and streams are bankfull. 1 to 3 inches of rain have
fallen along with large amounts of hail. Flash flooding is expected
to begin shortly or is ongoing.
Some locations that will experience flooding include...
Wheatland, Grayrocks Reservoir, Lakeview North and Chugcreek.
This includes Interstate 25 in Wyoming between mile markers 80 and
94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4228 10481 4221 10468 4216 10467 4207 10466
4206 10501 4213 10502 4226 10508
$$
TrudelWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:25 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 26, 2:25 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
225 PM MDT Sun May 26 2019
.SHORT TERM...(This evening through Tuesday night)
Issued at 230 PM MDT Sun May 26 2019
Forecast concerns in the short term deal with severe
storms...heavy rain leading to possible flooding/flash flooding
and heavy mountain snow.
Currently...surface low analyzed pretty much over Cheyenne this
afternoon. Stratus layer has hung tough over the Panhandle and
hear at Cheyenne so far...limiting convection. Outside of the
convection up in Platte and Converse Counties though... storms are
firing and moving northeast. Latest SPC Meso Analysis up that way
showing an uncapped environment with surface based CAPE around
3000 J/Kg. Southern Panhandle still capped with 50 to 75 J/Kg
inhibition.
Latest HRRR guidance showing storms developing fairly widespread
after 21Z with cap breaking over the southern Panhandle after that
time. Line of thunderstorms form just west of Cheyenne and moves
east with increasing intensity on storms. Storms will be moving
into very unstable environment with meso analysis page showing
3000 J/Kg over the southern Panhandle after 00Z. Severe
thunderstorm threat begins to ease after 02Z.
Went with a Flash Flood Watch for the central
Panhandle...Goshen...eastern Laramie County and eastern Platte
County as a rather large area of moderate to heavy precip remains
in place over the area overnight. Storm motions decrease
significantly tonight...so we will be dealing with slow motions
with storms producing heavy rainfall over these areas. Dangerous
night time flooding is possible.
Guidance continues to show widespread heavy rainfall over the
Laramie Range and points east Monday into Tuesday with 6 hour QPF
forecasts of .75 inches through at least Tuesday afternoon. SO
kept Flood Watch for our northern zones going and even extended
them into Wednesday morning before precip ends.
One final issue...getting some pretty high snow amounts in the
Snowy and Sierra Madre Ranges. 12-24 inches of snow possible for
these ranges before snow ends Wednesday morning. Decided to issue
a Winter Storm Watch for these zones as a result.
.LONG TERM...(Wednesday through Sunday)
Issued at 230 PM MDT Sun May 26 2019
Wednesday...A bit warmer as the airmass moderates and we see some
more sunshine. With the upper trough over South Dakota and wrap
around moisture, we will still see a slight chance of showers and
thunderstorms over our northern counties.
Thursday...Drier and warmer conditions expected as weak shortwave
ridging builds overhead, though there will still be enough residual
low and mid level moisture for some showers and thunderstorms over
the Snowy and Sierra Madre Ranges in the afternoon.
Friday...Ridging aloft flattens somewhat as the next weak shortwave
trough aloft approaches from the Great Basin states. With some
increase in low and mid level moisture, we anticipate an increase in
afternoon shower and thunderstorm coverage over the Snowy, Sierra
Madre and Southern Laramie Ranges.
Saturday...Despite some ridging aloft, there will still be enough
residual low and mid level moisture for isolated to scattered
afternoon and evening showers and thunderstorms. Slightly cooler
with more cloud cover and better coverage of showers and
thunderstorms.
Sunday...Best low and mid level moisture is progged to be over our
eastern counties, where scattered late day showers and thunderstorms
will develop along and east of the low level surface trough axis
along the Interstate 25 corridor.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1131 AM MDT Sun May 26 2019
Wyoming TAFS...VFR at Rawlins with thunderstorms in the vicinity
from 21Z to 01Z. Wind gusts to 23 knots until 01Z.
VFR at Laramie with thunderstorms and MVFR from 23Z to 03Z. Wind
gusts to 24 knots until 03Z.
MVFR at Cheyenne until 21Z, then VFR, with thunderstorms and MVFR
from 00Z to 02Z, then IFR from 08Z to 15Z, then VFR. Wind gusts to
25 knots until 02Z.
Nebraska TAFS...VFR at Chadron until 08Z, then IFR until 15Z, then
VFR. Thunderstorms in the vicinity from 00Z to 03Z. Wind gusts to
24 knots until 00Z.
Occasional IFR at Alliance until 20Z, then VFR until 08Z, then IFR
until 15Z, then VFR. Thunderstorms in the vicinity from 00Z to
03Z. Wind gusts to 25 knots until 00Z.
VFR at Scottsbluff until 08Z, then IFR until 15Z, then VFR.
Thunderstorms in the vicinity from 00Z to 04Z. Wind gusts to 25
knots until 04Z.
Occasional IFR at Sidney until 20Z, then MVFR until 22Z, then VFR
until 00Z, then MVFR until 04Z, then VFR until 07Z, then IFR until
15Z, then VFR. Thunderstorms in the vicinity from 22Z to 04Z. Wind
gusts to 30 knots until 04Z.
&&
.FIRE WEATHER...
Issued at 425 AM MDT Sun May 26 2019
Recent precipitation across southeast Wyoming and the western
Nebraska Panhandle will continue the low fire weather concerns.
Continued unsettled weather will bring near daily chances for
showers and thunderstorms as the cool and wet pattern progresses
on for the near-future. The driest day in the forecast looks to be
today with afternoon humidities reaching down into the
upper teens to low 20s west of the Laramie Range. Gusts will reach
up to 20 mph; stronger near and around thunderstorms
&&
.HYDROLOGY...
Issued at 425 AM MDT Sun May 26 2019
With the recent wet, heavy snowfall across the area, reports have
area streams and creeks at bankfull with portions of the White
River flooding nearby pastureland near Hwy 385. The White River
sensor at the NE/SD border has been slowly declining, however, the
continued wet pattern and snowmelt will likely not ease the flood
risk or water levels for the next several days. A Flood Advisory
remains in effect to accommodate these concerns. Biggest concern
going forward will be the possibility of rain on snow from the
mountain ranges to the Pine Ridge in NE. Depending on rates and
intensity, further flooding concerns remain for rapid rises in
area rivers and streams besides the White River, and other low-
lying areas.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flood Watch from 6 PM MDT this evening through late Tuesday
night for WYZ102.
Flash Flood Watch from 6 PM MDT this evening through Monday
afternoon for WYZ107-108-119.
Flood Watch from Monday afternoon through Tuesday afternoon for
WYZ101.
Winter Storm Watch from Monday evening through late Tuesday
night for WYZ112-114.
NE...Flood Watch from 6 PM MDT this evening through late Tuesday
night for NEZ002-003-095-096.
Flash Flood Watch from 6 PM MDT this evening through Monday
afternoon for NEZ019>021-054-055.
&&
SHORT TERM...GCC
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...GCC
HYDROLOGY...ABHazardous weather outlook, May 26, 5:33 AM MDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 533 AM MDT Sun May 26 2019 WYZ103>106-109>117-271145- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 533 AM MDT Sun May 26 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few strong thunderstorms may develop this afternoon and evening. The possibility for severe thunderstorms exists mainly along and east of Interstate 25. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Heavy rain amounts are expected Monday and Tuesday, mainly along and east of the Laramie Range. Looking for additional heavy accumulating snow for the Snowy and Sierra Madre Ranges. .Spotter information statement... Spotter activation will not be needed. NEZ002-095-WYZ101-102-107-271145- Dawes-North Sioux-Converse County Lower Elevations- Niobrara County-East Platte County- 533 AM MDT Sun May 26 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Thunderstorms are expected this afternoon and evening with isolated severe thunderstorms. Main threats from the severe thunderstorms will be damaging winds and large hail. A Flood Advisory continues until 900 PM Monday for the White River in north central Dawes County in the northern Nebraska Panhandle. A Flood Watch is in effect from Sunday night through Tuesday afternoon. Scattered thunderstorms will develop, with some storms possibly producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The Flood Watch continues into Tuesday as heavy rainfall continues to impact the area. .Spotter information statement... Spotter activation will not be needed. NEZ003-019>021-054-055-096-WYZ108-118-119-271145- Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- South Sioux-Goshen County-Central Laramie County- East Laramie County- 533 AM MDT Sun May 26 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Strong to severe thunderstorms are possible this afternoon and evening through around midnight. Threats include large hail, damaging winds, heavy rainfall and a few tornadoes. The main threat will be along and south of a Cheyenne-Scottsbluff-Alliance line. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Severe thunderstorms and heavy rain are expected Monday, with the threat of heavy rain continuing into Tuesday. Monday's severe thunderstorms will carry the threat of damaging winds, large hail and heavy rainfall. .Spotter information statement... Spotter activation may be needed along and south of a Cheyenne- Scottsbluff-Alliance line after 3 PM today through midnight.
In the hours before
Special weather statement, May 26, 1:36 PM MDT, 3 hours 5 minutes before
Special Weather Statement National Weather Service Cheyenne WY 136 PM MDT Sun May 26 2019 WYZ103-106-107-262015- East Platte County WY- Central Laramie Range and Southwest Platte County WY- North Laramie Range WY- 136 PM MDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY... NORTHWESTERN PLATTE AND SOUTHERN CONVERSE COUNTIES UNTIL 215 PM MDT... At 135 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Westview Circle, or 14 miles west of Wheatland, moving north at 25 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Harris Park around 215 PM MDT. LAT...LON 4197 10520 4197 10531 4243 10548 4243 10506 TIME...MOT...LOC 1935Z 179DEG 21KT 4208 10524 Rubin
Special weather statement, May 26, 2:07 PM MDT, 2 hours 34 minutes before
Special Weather Statement National Weather Service Cheyenne WY 207 PM MDT Sun May 26 2019 WYZ101-262045- Converse County Lower Elevations WY- 207 PM MDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CONVERSE COUNTY UNTIL 245 PM MDT... At 206 PM MDT, Doppler radar was tracking a strong thunderstorm near Bill, or 32 miles north of Douglas, moving northeast at 25 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Converse County. LAT...LON 4315 10532 4320 10541 4349 10531 4349 10491 TIME...MOT...LOC 2006Z 209DEG 21KT 4322 10532 Rubin
Special weather statement, May 26, 2:12 PM MDT, 2 hours 29 minutes before
Special Weather Statement National Weather Service Cheyenne WY 212 PM MDT Sun May 26 2019 WYZ103-262100- North Laramie Range WY- 212 PM MDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY AND SOUTH CENTRAL CONVERSE COUNTIES UNTIL 300 PM MDT... At 211 PM MDT, Doppler radar was tracking a strong thunderstorm near Friend Park Campground, or 29 miles west of Wheatland, moving north at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Friend Park Campground around 230 PM MDT. Laramie Peak and Windy Peak around 235 PM MDT. Esterbrook around 300 PM MDT. LAT...LON 4213 10549 4215 10556 4242 10559 4242 10529 TIME...MOT...LOC 2011Z 194DEG 13KT 4219 10550 Rubin
Special weather statement, May 26, 2:44 PM MDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
244 PM MDT Sun May 26 2019
WYZ101-102-262130-
Converse County Lower Elevations WY-Niobrara County WY-
244 PM MDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND
NORTHEASTERN CONVERSE COUNTIES UNTIL 330 PM MDT...
At 244 PM MDT, Doppler radar was tracking a strong thunderstorm near
Dull Center, or 35 miles southeast of Wright, moving northeast at 30
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Dull Center around 255 PM MDT.
LAT...LON 4347 10444 4330 10509 4338 10514 4350 10494
4350 10447
TIME...MOT...LOC 2044Z 239DEG 26KT 4338 10503
RubinSpecial weather statement, May 26, 2:55 PM MDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Cheyenne WY 255 PM MDT Sun May 26 2019 WYZ103-106-107-262145- East Platte County WY- Central Laramie Range and Southwest Platte County WY- North Laramie Range WY- 255 PM MDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE COUNTY UNTIL 345 PM MDT... At 254 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Harris Park, or 15 miles northwest of Wheatland, moving northeast at 25 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Sibley Peak around 335 PM MDT. This includes Interstate 25 in Wyoming between mile markers 94 and 107. LAT...LON 4215 10519 4220 10524 4244 10518 4246 10469 TIME...MOT...LOC 2054Z 217DEG 20KT 4223 10514 Rubin
Special weather statement, May 26, 4:12 PM MDT, 29 minutes before
Special Weather Statement National Weather Service Cheyenne WY 412 PM MDT Sun May 26 2019 WYZ117>119-262300- Central Laramie County WY-South Laramie Range Foothills WY- East Laramie County WY- 412 PM MDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 500 PM MDT... At 412 PM MDT, trained weather spotters reported a strong thunderstorm over Warren Af Base, or near Cheyenne, moving north at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cheyenne, Ranchettes, Warren AFB, Frontier Park, North Cheyenne, Whitaker, Warren Af Base and South Greeley. This includes the following highways... Interstate 25 in Wyoming between mile markers 9 and 33. Interstate 80 in Wyoming between mile markers 359 and 362. LAT...LON 4110 10482 4115 10499 4154 10487 4146 10446 TIME...MOT...LOC 2212Z 196DEG 21KT 4117 10486 Worley
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:12 AM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| May 26, 12:53 AM MDT | Special Weather Statement | CYS | Laramie | 37 min |
| May 26, 1:52 AM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| May 26, 2:01 AM MDT | Severe Thunderstorm Warning | CYS | Laramie | 44 min |
| May 26, 2:43 AM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| May 26, 1:34 PM MDT | Special Weather Statement | CYS | Converse | 41 min |
| May 26, 1:36 PM MDT | Special Weather Statement | CYS | Platte | 39 min |
| May 26, 1:47 PM MDT | Flash Flood Watch | CYS | Goshen, Laramie, Platte | 52 hr |
| May 26, 1:50 PM MDT | Winter Storm Watch | CYS | Albany, Carbon | 13 hr |
| May 26, 2:07 PM MDT | Special Weather Statement | CYS | Converse | 38 min |
| May 26, 2:12 PM MDT | Special Weather Statement | CYS | Platte | 48 min |
| May 26, 2:44 PM MDT | Special Weather Statement | CYS | Niobrara | 46 min |
| May 26, 2:55 PM MDT | Special Weather Statement | CYS | Platte | 50 min |
| May 26, 3:04 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 38 min |
| May 26, 3:41 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 64 min |
| May 26, 4:12 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| May 26, 4:18 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 27 min |
| May 26, 4:19 PM MDT | Areal Flood Advisory | CYS | Platte | 3 hr |
| May 26, 4:42 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 48 min |
| May 26, 5:12 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 33 min |
| May 26, 5:15 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 45 min |
| May 26, 5:29 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 46 min |
| May 26, 5:35 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 40 min |
| May 26, 5:49 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 41 min |
| May 26, 5:56 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 34 min |
Nearby
Flash Flood Warnings in Wyoming, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.